Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Taking doxycycline hyclate for sinus and upper respitory infection. Side effect and precaution to be taken?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 557 Questions
Hi Doc, i have been taking Doxycycline hyclate 100mg twice a day now for two days and have 8 more days to go due to sinus and upper respitory infection. How long after my last day of taking this med should i be concerned about to much sun exposure. Reason being im going on vacation to Jamaica in 15 days and i am a little concerned.
Posted Sat, 23 Feb 2013 in Medicines and Side Effects
Answered by Dr. Ganesh Sanap 4 hours later
Hi, welcome and thanks for writing in.
Rare side effect of doxycycline is photosensitivity. It is seen in long term prophylaxis for any condition like malaria prophylaxis. It seen in only 1% of individuals.
Doxycycline has half life of less than 1 day. It means single dose will get cleared in maximum 2 days from body.
You can enjoy your holidays without any hesitancy. There is sufficient gap between the treatment and holiday. It will not cause any serious side effects.

Hope I have answered your query. If you have further concern, please let me know.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor